Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2006, 11:40 PM CDT for Jefferson County, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2006, 11:40 PM CDT (04:40 UTC)
- Expired
- May 2, 2006, 12:30 AM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 12:00 AM CDT | HAIL 0.88 | 2 W Festus, MO | |
| May 2, 12:00 AM CDT | HAIL 0.88 | 2 W Pevely, MO | |
| May 2, 12:10 AM CDT | HAIL 1 | Pevely, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:17 PM CDT | Tornado Watch | SPC | 7 hr |
| May 1, 11:28 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 020441
SVRLSX
MOC099-020530-
/O.NEW.KLSX.SV.W.0249.060502T0440Z-060502T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT MON MAY 1 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1230 AM CDT
* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DITTMER...OR ABOUT NEAR CEDAR HILL...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDAR HILL...
HOUSE SPRINGS...
BYRNES MILL...
HIGH RIDGE...
ANTONIA...
MURPHY...
ARNOLD...
BARNHART...
PEVELY...
HERCULANEUM...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3848 9077 3828 9080 3819 9077 3821 9037
3840 9034 3850 9042
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:42 PM CDT, 58 minutes earlier.
Area forecast discussion, May 1, 10:42 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1042 PM CDT MON MAY 1 2006 .DISCUSSION... HV CLEARED A SMALL PART OF TORNADO WATCH #271...BASICALLY THE COUNTIES JUST NW OF THE METRO AREA...BUT DUE TO NEW STORMS FORMING OVR OZARKS HV OPTED TO HANG ONTO WATCH ALG-S OF I-70. WORKING ON NEW ZONES THAT REFLECT ABV THINKING. TRUETT && .AVIATION... FOR THE 06Z TAFS...APRS THAT MOST OF THE SHRA AND TSRA ACTIVITY OVR THE CWA SHOULD BE E AND S OF STL BY 06Z TUE AS SHRTWV TROF EXTDG FM NERN MO SW THRU SWRN MO CONTS MOVG EWD. MID LVL CLOUDINESS OVR THE CWA SHOULD CONT TO CLEAR FM W TO E WITH A CLR SKY IN UIN AND COU AT OR SHORTLY AFT 06Z TUE AND A CLR SKY IN SUS AND STL ARND 09Z TUE OR SHORTLY AFT. SHOULD HAVE A RELATIVELY WK W-NW SFC WND LTR TGT AHD OF FAIRLY WK SFC RDG MOVG EWD THRU THE REGION. SFC WNDS SHOULD BCM SLY ON TUE AFTN INTO TUE EVNG ON THE W SIDE OF SFC RDG AS IT PUSHES EWD INTO THE TN VLY REGION. COULD BE SOME PATCHY LGT FOG LT TGT AND EARLY TUE MRNG WITH A CLRG SKY...LGT WND AND STANDING WATER LEFT OVR FM EVNG RAINFALL. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:36 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT MON MAY 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 336 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, May 1, 9:44 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
05/01/2006 MADISON IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
BLOCKING SEVERAL STREETS.
&&
TRUETTLocal storm report, May 1, 10:31 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL FESTUS 38.22N 90.41W
05/01/2006 E1.75 INCH JEFFERSON MO PUBLIC
AT INTERSECTION OF I-55 AND HWY 61
&&
TRUETTLocal storm report, May 1, 10:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL RUMA 38.13N 90.00W
05/01/2006 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 1, 11:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FUNNEL CLOUD FREEBURG 38.43N 89.91W
05/01/2006 ST. CLAIR IL LAW ENFORCEMENT
REPORTED 7020 PRESS RD OFF OF HWY 15
1055 PM HAIL BALDWIN 38.18N 89.84W
05/01/2006 E0.75 INCH RANDOLPH IL LAW ENFORCEMENT
1055 PM FUNNEL CLOUD BALDWIN 38.18N 89.84W
05/01/2006 RANDOLPH IL LAW ENFORCEMENT
1100 PM HAIL 1 W OKAWVILLE 38.43N 89.57W
05/01/2006 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
1100 PM HAIL 4 W SPARTA 38.15N 89.79W
05/01/2006 E0.75 INCH RANDOLPH IL FIRE DEPT/RESCUE
1100 PM FUNNEL CLOUD COULTERVILLE 38.18N 89.60W
05/01/2006 RANDOLPH IL FIRE DEPT/RESCUE
1105 PM FUNNEL CLOUD OKAWVILLE 38.43N 89.55W
05/01/2006 WASHINGTON IL BROADCAST MEDIA
&&
TRUETTLocal storm report, May 1, 11:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL UNION 38.45N 91.01W
05/01/2006 E0.75 INCH FRANKLIN MO AMATEUR RADIO
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| May 1, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| May 1, 10:52 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| May 1, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 51 min |
| May 2, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| May 2, 12:22 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 38 min |
| May 2, 12:59 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 46 min |
| May 2, 1:26 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| May 2, 2:20 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.